MAUDE Adverse Event Report: COOK INC SOFT-PASS ECHOTIP EMBRYO TRANSFER CATHETER SET; MFD CANNULA, INTRAUTERINE INSEMINATION

COOK INC SOFT-PASS ECHOTIP EMBRYO TRANSFER CATHETER SET; MFD CANNULA, INTRAUTERINE INSEMINATION
Model Number G30399
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported while performing a measurement in preparation for embryo transfer using an embryo transfer catheter assist device (rpnj-sppe-681710-et-mc) the echo tip band became caught in the outer catheter.Prior to embryo transfer, the physician reports using the embryo transfer catheter assist device (rpnj-sppe-681710-et-mc) to measure where the embryo would be placed.While removing the catheter from the outer sheath, the physician reported "the echo tip band became caught in the outer catheter.A great deal of force was required to separate them.Metal echo tip dislodged from the inner catheter and stuck onto outer catheter " a second soft-pass echo tip embryo transfer catheter set (k-j-sppe-681710-et) was used to complete the measurement prior to embryo transfer without difficulty.After successful measurement, the embryo transfer was completed using a soft-pass echo tip embryo transfer catheter set (k-j-sppe-681710-et).It is reported that the patient did not experience any adverse effects or require any additional procedures as a result of this alleged product malfunction.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.A visual inspection and functional testing of the returned devices was conducted.A document based investigation was also performed including a review of complaint history, the device history record, drawings, instructions for use, manufacturing instructions, quality control data, and specifications.One opened and forty-two unopened devices from the complaint device lot were returned for investigation.The opened device was visually examined and noted the echo band had pulled off the transfer catheter and was returned stuck inside the tip of the guide catheter.The outside diameter measurement on the proximal end of the echotip band was smaller than the specified parameters.This could have occurred during the procedure while the transfer catheter was being retracted.The transfer catheter stretched when the echotip band became caught in the guide catheter causing the diameter to decrease.Ten (10) of the unopened devices were opened for functional testing.Functional testing noted that none of the bands pulled off.The remaining 33 returned products were measured.Measurement of the returned complaint devices found that each device measurement was within the respective parameters.No visual issue was noted with the echotip bands of the evaluated products.Functional testing of each device found that the echotip bands were not loose and did not detach from any of the catheters.Functional testing also found that each transfer catheter transitioned freely though the guide catheters without impediment.A review of the device history record revealed there are no non-conformances associated with the reported failure mode.A review of complaint history shows this is the only complaint associated with the complaint device lot number.A review of the instructions for use (ifu) found no information for end users related to this failure mode.During the investigation evaluation, a review of the current versions of the manufacturing and quality controls was performed.Review found that current process and quality inspection checks are in place to ensure the functionally and device integrity prior to shipment.It was concluded that the complaint device was inspected by quality control per current specification.There is no specific issue with this documentation that may have contributed to this failure mode.At this time, no definitive conclusion could be established for this failure mode.Per the quality engineering risk assessment, no further action is warranted.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SOFT-PASS ECHOTIP EMBRYO TRANSFER CATHETER SET
Common Device Name
MFD CANNULA, INTRAUTERINE INSEMINATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8480402
Report Number1820334-2019-00671
Device Sequence Number1471117
Product Code MFD
UDI-Device Identifier00827002303997
UDI-Public(01)00827002303997(17)220125(10)9474562
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K914150
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2022
Device Model NumberG30399
Device Catalogue NumberJ-SPPE-681710-ET-MC
Device Lot Number9474562
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VAGINAL ULTRASOUND PROBE
Patient Age34 YR
Patient Weight54